MAUDE Adverse Event Report: B. BRAUN DOMINICAN REPUBLIC INC. BLOOD ADMINISTRATION SET; SET, ADMINISTRATION, INTRA

B. BRAUN DOMINICAN REPUBLIC INC. BLOOD ADMINISTRATION SET; SET, ADMINISTRATION, INTRA
Catalog Number 490321
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/04/2015
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report has been identified as b.Braun medical internal report number (b)(4).One (1) sample was returned for evaluation.Upon visual examination, the tubing was observed to have two cuts/holes.Although the returned product visually confirmed the two cuts/holes in the tubing, the exact root cause was not able to be determine.However, after further evaluation from the extrusion department, it does not appear to be related to any part of the extrusion or manufacturing process.It should be noted that due to cuts being evenly spaced, it appeared that the tubing had possibly been inserted into another device.Since there are no other complaints of this nature against this item or tubing, this is considered to be an isolated incident.A review of the discrepancy management system (dsms) database was unable to be performed as the lot number was reported as unknown.We will maintain this report for further references and continue to monitor other reports for similar occurrences.Note: this case is being filed retrospectively as a result of a review of recent customer complaint information.Based on a new complaint case and an updated procedure, it was determined that this case is reportable in accordance with the requirements of 21 cfr 803.B.Braun has conducted a retrospective review for all complaints of similar nature in accordance with b.Braun internal procedures.
 
Event or Problem Description
As reported by user facility: blood set was observed to have a hole in the tubing between the blood filter and hand pump.No patient injury.Note: the picture provided by the customer indicates possible leakage.

Brand Name
BLOOD ADMINISTRATION SET
Common Device Name
SET, ADMINISTRATION, INTRA
Manufacturer (Section D)
B. BRAUN DOMINICAN REPUBLIC INC.
las americas industrial park
km22 autopista las americas
santo domingo,
DR 
MDR Report Key7274200
Report Number9614279-2018-00032
Device Sequence Number16401101
Product Code FPA
UDI-Device Identifier04046964540363
UDI-Public04046964540363
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 02/15/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number490321
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/31/2015
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/04/2015
Initial Report FDA Received Date02/15/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1